Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 93, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 23, 2003, 5:25 PM CST for Evangeline Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2003, 5:25 PM CST (23:25 UTC)
- Expired
- Nov 23, 2003, 6:10 PM CST
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Evangeline Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 232325
SVRLCH
LAC039-240010-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 PM CST SUN NOV 23 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EVANGELINE PARISH IN CENTRAL LOUISIANA
* UNTIL 610 PM CST
* AT 521 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTH OF MAMOU...MOVING NORTHEAST AT 20
MPH.
* THIS STORM WILL BE NEAR...
PINE PRAIRIE BY 530 PM CST
VILLE PLATTE BY 535 PM CST
TURKEY CREEK BY 545 PM CST
ST. LANDRY BY 600 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3089 9252 3057 9259 3056 9250 3057 9226
3069 9223 3079 9221 3087 9225 3091 9232
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 3:22 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 23, 3:22 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 322 PM CST SUN NOV 23 2003 .OVERVIEW...A STRONG COLD FRONT WILL ADVANCE THROUGH LOUISIANA TONIGHT. BLUE NORTHERS WILL USHER IN A MUCH COLDER AIR MASS. .SHORT TERM...SHOWERS AND THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST. THE POST-FRONTAL NORTHERLY WINDS WILL BE STRONG. A WIND ADVISORY WILL BE IN EFFECT FOR THE EVENING AND OVERNIGHT HOURS. ALSO, WIND CHILL TEMPERATURES WILL RANGE FROM THE UPPER 20S NORTH TO THE LOWER 30S SOUTH. .EXTENDED...THE COLDEST AIR OF THE SEASON SO FAR WILL BE ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. SUBFREEZING TEMPERATURES ARE FORECASTED EVERYWHERE, EXCEPT FOR THE COASTAL MARSHES, OVERNIGHT MONDAY INTO TUESDAY. .FORECAST CONFIDENCE...FAIR DUE TO UNCERTAINTY OF WIND STRENGTH. .PRELIMINARY POINT TEMPS/POPS... KLCH 37 55 30 60 / 70 00 00 00 KBPT 36 55 33 61 / 70 00 00 00 KAEX 34 52 28 57 / 70 00 00 00 KLFT 39 56 30 60 / 99 00 00 00 .LCH WATCHES/WARNINGS/ADVISORIES... LA...WIND ADVISORY LAZ027>033-041>045-051>055. ...GALE WARNING GMZ450-455-470-475. TX...WIND ADVISORY TXZ180>182-201-215-216 ...GALE WARNING GMZ450-470. 21
Hazardous weather outlook, Nov 23, 5:07 AM CST, 12 hours 18 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-241130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CST SUN NOV 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS AND LOUISIANA TODAY... PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. WINDS WILL INCREASE FROM THE SOUTH THIS MORNING TO ABOUT 20 MPH...AND SHIFT TO THE NORTH MID TO LATE AFTERNOON AFTER FRONTAL PASSAGE. THE COLDEST TEMPERATURES SO FAR THIS SEASON WILL OCCUR TONIGHT BEHIND THE COLD FRONT. INLAND PORTIONS OF SOUTHEAST TEXAS WILL SEE BELOW FREEZING TEMPERATURES WITH ALL OTHER AREAS IN THE MID TO UPPER 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HIGH PRESSURE OVER THE AREA MONDAY NIGHT WILL ALLOW FOR EVEN COLDER TEMPERATURES EARLY TUESDAY MORNING. ALL AREAS ALONG AND NORTH OF INTERSTATE 10 WILL SEE AT OR BELOW FREEZING TEMPERATURES. AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY... PRODUCING SHOWERS AND THUNDERSTORMS THROUGH THURSDAY MORNING. .INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED TODAY OR TONIGHT. MCNATT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 5:46 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.